Jump to content
CrazyBoards.org

Cymbalta SEs - Will they go away?


Recommended Posts

Tried Effexor and it was a nightmare, made me sick as a dog. I stuck it out for 10 days until I couldn't stand it any longer. I'm afraid I might be heading down that road again with Cymbalta ;) The first three days were tolerable: felt a little "drugged", a little stomach pain and heartburn, some nausea, loss of appetite, sleepy spells alternating with wide-awake spells (have been taking it at night). Last night I took it and felt very drugged, and all day I've felt like I'm suffering from a bad case of the flu. Also there is light-headed/dizziness, feeling spacey and agitated, my head feels "full" and I'm having a lot of trouble concentrating. OMG, I'm miserable. Will these SEs abate, do you think? Should I quit if I have another day like today?

Link to comment
Share on other sites

I'm on 30 mg. and thought that was the lowest dose. Apparently it also comes in 20 mg, so I guess I'll call pdoc's office and ask for that instead if I'm still feeling sick tomorrow. I'm super-sensitive to meds ;) But I'll keep my fingers crossed...I really want this to work. I've been through too many ADs. Greeny, I couldn't even tolerate the Effexor 37.5 starter dose (!).

Link to comment
Share on other sites

I take 120 mg. a day of Cymbalta, split into a morning and evening dose of 60 mg. each. When I took it in a single dose, I got terrible headaches, but splitting the dose seemed to work. Still have the sexual SE's though.

Tommy

PS I know 60 mg. is the recommended high dose for Cymbalta, but 120 mg. seems to be working (I've managed to stay out of the hospital for a whole 3 months).

Link to comment
Share on other sites

It's been a few years, but I remember the start-up being a little rough (all the things you described) for at least a few days... maybe a week. Keeping food in my stomach seemed to help. I also started at 30 mg and went up to 60 mg 2-4 weeks later (but the side effects did not repeat themselves).

Link to comment
Share on other sites

I started Cymbalta at 60 mg. with no problems, but when it was raised to 120 mg., I had terrible headaches until the pdoc suggested I split the dose between morning and bedtime.

Tommy

Link to comment
Share on other sites

Cymbalta sucks. In general, life sucks but hey, who am I to complain??? Sorry guys, but I'm on a rant. This is my second day off Cymbalta (cold turkey) and I feel like a one legged cat trying bury a turd in an iceburg. Whatever the hell that means. Damn this to hell and back. Withdrawls from illegal drugs were easier than this. By the way I have a stupid question...how the hell do you get a picture to appear under your name next to your post???? I'm driving my OCD self crazy trying to figure it out...I think I'll scream now and then go have a drink.

post-3928-1179968179_thumb.jpg

Link to comment
Share on other sites

You don't want to go cold turkey off cymbalta. Seriously. There is no reason for it. You might even want look into to cross-taper with prozac or somthing with a longer halflife.

Seriously. Discontinuation syndrome is not the same thing as drug withdrawls. Don't get in the frame of mind that because you kicked addiction X that you can quit a psych med without tapering and not go batshit insane. It could bring all your old cravings back worse than it needs to as well.

This speaks of effexor, but you can ask about trying it for cymbalta:

http://www.bipolarworld.net/Phelps/ph_2005/ph1354.htm

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...